MAUDE Adverse Event Report: ROCHE DIAGNOSTICS NA ELECTRODE; ELECTRODE, ION SPECIFIC, SODIUM

ROCHE DIAGNOSTICS NA ELECTRODE; ELECTRODE, ION SPECIFIC, SODIUM
Catalog Number 10825468001
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the cobas 8000 ise module is (b)(6).The customer replaced the na electrode and reference electrode.The investigation is ongoing.
 
Event or Problem Description
The customer stated they received questionable ise results for approximately 19 patient samples tested on a cobas 8000 ise module.The samples were repeated and 11 sample results needed correction.The customer noted they replaced the ise electrodes and after this, all controls were outside of range.Ise checks were also failing.The customer tried running cleaning maintenance, conditioning the electrodes, replacing system reagents, and replacing the pinch valve tubing.The customer provided an example of one patient sample with discrepant na electrode results.The sample initially resulted in a na value of 133 mmol/l.Controls tested after the patient sample run were outside of range, so this prompted the customer to repeat the sample.The sample was repeated, resulting in a na value of 141 mmol/l.The repeat value was deemed correct.
 
Additional Manufacturer Narrative
Calibration and qc data prior to patient sample measurement were acceptable.The sample centrifugation speed may have been shorter than recommended by the tube manufacturer.Upon review of the alarm trace, an abnormal aspiration error was observed.This is an indicator of possible poor sample quality.The customer declined a service visit.The investigation determined the issue was resolved by the customer replacement of the na electrode and reference electrode.

Brand Name
NA ELECTRODE
Common Device Name
ELECTRODE, ION SPECIFIC, SODIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20171310
Report Number1823260-2024-02600
Device Sequence Number12513113
Product Code JGS
UDI-Device Identifier08430215011546
UDI-Public08430215011546
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10825468001
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale